Alert archive / Louisiana / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 114, NWS New Orleans, LA

August 26, 2020Assumption Parish, Lafourche Parish, Terrebonne Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 26, 2020, 12:14 PM CDT for Assumption Parish, Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2020, 12:14 PM CDT (17:14 UTC)
Expired
Aug 26, 2020, 12:45 PM CDT
In force
31 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Assumption Parish, LA, Lafourche Parish, LA, Terrebonne Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2020-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2002 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2020-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2002 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 6:11 AM CDT, 6 hours 3 minutes earlier.

Area forecast discussion, Aug 26, 6:11 AM CDT, 6 hours 3 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
611 AM CDT Wed Aug 26 2020

.AVIATION...
Conditions will start to deteriorate as Laura makes its way
towards landfall. Cigs will continue to be relatively low
throughout today. Showers today should be accompanied by some
stronger wind gusts and gradient wind will remain near 15 kts.
/TDB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  90  78  86  76 /  50  80  90  40
BTR  91  80  86  78 /  90  80  90  40
ASD  91  79  89  76 /  80  80  90  40
MSY  90  82  89  79 /  90  80  90  40
GPT  89  80  87  78 /  70  70  70  40
PQL  91  79  89  76 /  70  60  60  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ034-046-047-056-059-065>069.

     Storm Surge Warning for LAZ056-059-065>069.

     Flash Flood Watch through Thursday evening for LAZ034>037-
     046>050-056>059-065>067-071-072.

     Storm Surge Watch for LAZ040-058-062>064-069-070-072.

GM...Tropical Storm Warning for GMZ550-552-555-570-572-575.

     Small Craft Advisory until 7 PM CDT Thursday for GMZ530-532-534-
     536-538-557-577.

MS...Flash Flood Watch through Thursday evening for MSZ068>070.

     Storm Surge Watch for MSZ080-081.

     Coastal Flood Advisory until 7 PM CDT Thursday for MSZ082.

GM...Tropical Storm Warning for GMZ552-555-570-572-575.

     Small Craft Advisory until 7 PM CDT Thursday for GMZ532-534-536-
     538-557-577.

&&

In the hours before

Special weather statement, Aug 26, 9:33 AM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service New Orleans LA
933 AM CDT Wed Aug 26 2020

LAZ066-261600-
Lower Terrebonne-
933 AM CDT Wed Aug 26 2020

...A SQUALL LINE OF TROPICAL SHOWERS WILL AFFECT TERREBONNE PARISH...

At 931 AM CDT, radar indicated tropical showers were located along a
line extending from 37 miles south of Ellerslie to 18 miles
southeast of Burns Point to 24 miles south of Cocodrie. Movement was
northwest at 65 mph.

Wind gusts up to 50 mph are possible with these showers.

Locations impacted include...
Dulac, Montegut, Chauvin, Cocodrie, Tambour Bay Buoy and Lumcon
Center Buoy.

Torrential rainfall and tropical funnels will also be possible with
this squall band.

LAT...LON 2916 9093 2930 9132 2937 9124 2926 9115
      2926 9116 2925 9116 2925 9113 2933 9113
      2954 9127 2949 9057 2936 9038 2932 9043
      2934 9045 2927 9048 2929 9054 2922 9054
      2925 9061 2915 9065 2909 9086
TIME...MOT...LOC 1431Z 128DEG 56KT 2913 9175 2936 9133 2892 9054

24/RR
Special weather statement, Aug 26, 11:30 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1130 AM CDT Wed Aug 26 2020

LAZ065-066-261800-
Lower Terrebonne-Upper Terrebonne-
1130 AM CDT Wed Aug 26 2020

...A LINE OF TROPICAL SHOWERS WILL AFFECT TERREBONNE PARISH...

At 1129 AM CDT, radar indicated showers were located along a line
extending from 7 miles south of Burns Point to 14 miles southwest of
Dulac to 15 miles southwest of Port Fourchon. Movement was northwest
at 50 mph.

Wind gusts up to 50 mph are possible with these showers. Tropical
funnels and waterspouts over the inundated marshes are also
possible.

Locations impacted include...
Dulac, Cocodrie, Chauvin, Tambour Bay Buoy and Lumcon Center Buoy.

LAT...LON 2927 9094 2933 9094 2933 9100 2928 9097
      2929 9099 2933 9117 2937 9119 2935 9126
      2936 9125 2938 9120 2954 9127 2960 9119
      2965 9096 2937 9046 2936 9052 2931 9052
      2933 9050 2932 9050 2913 9069
TIME...MOT...LOC 1629Z 132DEG 43KT 2947 9153 2928 9092 2898 9040

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 7:22 PM CDTCoastal Flood AdvisoryLIXSaint Bernard, Saint James, Saint John the Baptist65 hr
Aug 25, 9:20 PM CDTSpecial Marine WarningLIX43 min
Aug 25, 9:32 PM CDTSpecial Weather StatementLIXSaint Charles, Saint James73 min
Aug 26, 2:14 AM CDTSpecial Marine WarningLIX31 min
Aug 26, 2:17 AM CDTSpecial Marine WarningLIX28 min
Aug 26, 4:28 AM CDTFlash Flood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more36 hr
Aug 26, 8:57 AM CDTRiver Flood WarningLIXLivingston66 hr
Aug 26, 9:33 AM CDTSpecial Weather StatementLIXTerrebonne87 min
Aug 26, 11:24 AM CDTTornado WarningLIXEast Baton Rouge, Livingston, Saint Helena19 min
Aug 26, 11:30 AM CDTSpecial Weather StatementLIXTerrebonne90 min
Aug 26, 11:41 AM CDTWind AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more28 hr
Aug 26, 11:52 AM CDTTornado WarningLIXEast Baton Rouge, West Baton Rouge23 min
Aug 26, 12:17 PM CDTTornado WarningLIXTerrebonne28 min
Aug 26, 12:28 PM CDTSpecial Weather StatementLIXJefferson32 min
Aug 26, 12:44 PM CDTSpecial Weather StatementLIXAssumption31 min
Aug 26, 1:08 PM CDTSpecial Weather StatementLIXLafourche37 min
Aug 26, 1:39 PM CDTSpecial Weather StatementLIXAscension, Iberville, Saint James, West Baton Rouge66 min
Aug 26, 1:50 PM CDTTornado WarningLIXAscension, Assumption, Iberville25 min
Aug 26, 1:52 PM CDTTornado WarningLIXAscension, Assumption, Iberville, Saint James23 min
Aug 26, 1:54 PM CDTTornado WarningLIXAscension, East Baton Rouge, Iberville21 min
Aug 26, 1:55 PM CDTTornado WarningLIXEast Baton Rouge, Pointe Coupee, West Baton Rouge20 min
Aug 26, 2:14 PM CDTTornado WarningLIXPointe Coupee, West Baton Rouge31 min
Aug 26, 2:16 PM CDTTornado WarningLIXEast Baton Rouge, West Baton Rouge29 min
Aug 26, 2:30 PM CDTTornado WarningLIXIberville, Pointe Coupee30 min
Aug 26, 2:32 PM CDTTornado WarningLIXAscension, East Baton Rouge, Iberville, West Baton Rouge28 min
Aug 26, 2:34 PM CDTTornado WarningLIXAscension, Saint James26 min
Aug 26, 2:46 PM CDTSpecial Weather StatementLIXAscension, East Baton Rouge, Livingston, Pointe Coupee, Saint Charles, Saint John the Baptist and 1 more59 min
Aug 26, 2:49 PM CDTTornado WarningLIXEast Baton Rouge, Pointe Coupee, West Baton Rouge26 min
Aug 26, 2:51 PM CDTTornado WarningLIXAscension, East Baton Rouge, Livingston24 min
Aug 26, 3:12 PM CDTTornado WarningLIXEast Baton Rouge, Livingston18 min
Aug 26, 3:20 PM CDTSpecial Weather StatementLIXSaint Charles25 min
Aug 26, 3:34 PM CDTTornado WarningLIXSaint Charles26 min
Aug 26, 3:35 PM CDTTornado WarningLIXSaint Charles25 min
Aug 26, 3:38 PM CDTTornado WarningLIXPointe Coupee, West Baton Rouge37 min
Aug 26, 3:48 PM CDTSevere Thunderstorm WarningLIXLivingston27 min
Aug 26, 3:58 PM CDTTornado Warning Tornado observedLIXSaint John the Baptist, Tangipahoa32 min
Aug 26, 4:00 PM CDTTornado WarningLIXLivingston30 min
Aug 26, 4:11 PM CDTTornado WarningLIXLivingston34 min
Aug 26, 4:13 PM CDTTornado WarningLIXEast Feliciana, Pointe Coupee, West Feliciana32 min
Aug 26, 4:14 PM CDTCoastal Flood WarningLIXSaint Bernard, Saint James, Saint John the Baptist13 hr
Aug 26, 4:19 PM CDTSpecial Marine WarningLIX26 min
Aug 26, 4:22 PM CDTTornado WarningLIXEast Baton Rouge, Livingston23 min
Aug 26, 4:41 PM CDTTornado WarningLIXEast Feliciana, Livingston, Saint Helena, Tangipahoa34 min
Aug 26, 5:09 PM CDTTornado WarningLIXEast Feliciana, Saint Helena36 min
Aug 26, 5:32 PM CDTTornado WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena28 min
Aug 26, 5:40 PM CDTTornado WarningLIXEast Feliciana35 min
Aug 26, 5:49 PM CDTTornado WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena26 min
Aug 26, 6:03 PM CDTTornado WarningLIXEast Feliciana27 min
Aug 26, 6:19 PM CDTTornado WarningLIXEast Baton Rouge, East Feliciana, Saint Helena26 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.